Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 2, NWS El Paso, TX

March 25, 2007Hudspeth County, Texas

NWS El Paso, TX issued this severe thunderstorm warning at Mar 25, 2007, 3:31 PM MDT for Hudspeth County, Texas. It was in force for 59 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 25, 2007, 3:31 PM MDT (21:31 UTC)
Expired
Mar 25, 2007, 4:30 PM MDT
In force
59 min
Issued by
NWS El Paso, TX
Area
Counties, with a storm outline in the text

County Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 149 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 25, 3:36 PM MDTHAIL 0.75Sierra Blanca, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 9.5 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2007-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2007-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2415 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
171 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEPZ 252132
SVREPZ
TXC229-252230-
/O.NEW.KEPZ.SV.W.0002.070325T2131Z-070325T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EL PASO TX
331 PM MDT SUN MAR 25 2007

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL HUDSPETH COUNTY IN SOUTHWEST TEXAS
  THIS INCLUDES THE CITY OF SIERRA BLANCA

* UNTIL 430 PM MDT

* AT 324 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 
  ALONG INTERSTATE 10 NEAR SIERRA BLANCA MOVING NORTH AT 20 MPH.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3108 10551 3100 10519 3138 10502 3146 10547

$$

ROGASH
1 follow-up statement
000 
WWUS54 KEPZ 252201
SVSEPZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
352 PM MDT SUN MAR 25 2007

TXC229-252230-
/O.CON.KEPZ.SV.W.0002.000000T0000Z-070325T2230Z/
HUDSPETH TX-
352 PM MDT SUN MAR 25 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT
FOR CENTRAL HUDSPETH COUNTY...

AT 340 PM MDT...A SEVERE THUNDERSTORM PRODUCED PENNY SIZED HAIL AT 
SIERRA BLANCA WITH HEAVY RAINS ALSO REPORTED ACROSS INTERSTATE
10. 

AT 4 PM MDT STRONG TO SEVERE THUNDERSTORMS CONTINUED MOVING TO 
THE NORTH ACROSS PORTIONS OF HUDSPETH COUNTY. THE STRONGEST STORMS
EXTENDED ACROSS INTERSTATE 10 NEAR SIERRA BLANCA INTO RURAL AREAS 
TO THE NORTHEAST. LARGE HAIL AND WIND GUSTS TO 60 MPH ARE 
POSSIBLE ACROSS THE REGION.

THESE ARE DANGEROUS STORMS. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3108 10551 3100 10519 3138 10502 3146 10547

$$

ROGASH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 3:13 PM MDT, 18 minutes earlier.

Area forecast discussion, Mar 25, 3:13 PM MDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
313 PM MDT SUN MAR 25 2007

.SYNOPSIS...
AN UPPER LEVEL DISTURBANCE PASSING TO OUR SOUTH AND MOIST FLOW
FROM THE EAST WILL CAUSE SCATTERED SHOWERS AND THUNDERSTORMS
TONIGHT OVER HUDSPETH COUNTY AND SOUTHEASTERN OTERO COUNTY. SOME
STORMS WILL PRODUCE GUSTY WINDS...HAIL...AND HEAVY RAIN. SLIGHT
CHANCE OF EVENING THUNDERSTORMS EAST OF THE RIO GRANDE TONIGHT
BUT THE REST OF THE AREA WILL BE PARTLY CLOUDY AND DRY. DRIER
WEST TO SOUTHWEST FLOW WILL DOMINATE OUR WEATHER MONDAY THROUGH
THURSDAY...BUT ANOTHER DISTURBANCE PASSING TO THE NORTH MAY BRING
BREEZY TO WINDY CONDITIONS FOR TUESDAY AND WEDNESDAY.

&&

.DISCUSSION...
AS NOTED IN PREVIOUS UPDATE...HAVE RAISED POPS FOR THIS EVENING
AND TONIGHT OVER HUDSPETH COUNTY TO SCATTERED. PW UP TO AROUND
0.75...DRY LINE SHIFTING WESTWARD INTO HUDSPETH COUNTY...INCREASED
CONVERGENCE AND LOW LEVEL SHEAR...LEAD TO POSSIBILITY OF SEVERE
T-STORMS ALONG AND EAST OF DRY LINE. BEST DYNAMICS ARE OVER EASTERN
HUDSPETH AND SOUTHEASTERN OTERO BETWEEN APPROX 21Z AND 03Z. ISSUING
SPS FOR STRONG TSTMS AND HEAVY PRECIP WITH HAIL...BUT HOLDING OFF
ON ANY SEVERE STATEMENTS FOR NOW. UPPER LEVEL LOW MOVES TO OUR EAST
BY MONDAY MORNING...LEAVING DRIER NORTHWEST FLOW OVER THE AREA THE
NEXT COUPLE OF DAYS. UPPER LEVEL LOW PROGGED TO PASS TO THE NORTH
OVER COLORADO WEDNESDAY...TROUGH TRAILING SOUTHWARD FROM THE LOW
WILL LIKELY BRING BREEZY TO WINDY CONDITIONS FOR TUESDAY AND
WEDNESDAY. THAT TROUGH MAY DIG FARTHER SOUTH THURSDAY...BRINGING
POSSIBLITIY OF SHOWERS TO THE SACS FOR THURSDAY AND THURSDAY NIGHT.

&&

.AVIATION...VALID 26/00Z-27/00Z. CONVECTION IS EXPECTED TO REMAIN
EAST OF TAFS AND TWEB ROUTES THIS AFTERNOON AND EVENING.
HOWEVER...VCTS IS NOT OUT OF THE QUESTION FOR ELP/LRU.
OTHERWISE...VFR EXPECTED. CONSULT APPROPRIATE TAFS AND TWEBS FOR
FURTHER INFORMATION.

&&

.AVIATION...

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 50  78  53  81  51 /  20   0   0   0   0
SIERRA BLANCA TX        51  76  51  78  49 /  50  10   0   0   0
LAS CRUCES              49  79  49  79  49 /  10   0   0   0   0
ALAMOGORDO              47  77  49  78  49 /  10   0   0   0   0
CLOUDCROFT              33  55  30  59  31 /  20   0   0   0   0
TRUTH OR CONSEQUENCES   47  75  47  76  45 /   0   0   0   0   0
SILVER CITY             39  70  41  70  38 /   0   0   0   0   0
DEMING                  46  77  48  78  47 /   0   0   0   0   0
LORDSBURG               46  77  47  76  45 /   0   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

21/24
Hazardous weather outlook, Mar 25, 6:45 AM MDT, 8 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
645 AM MDT SUN MAR 25 2007

NMZ022>025-030>032-TXZ055-056-261215-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
645 AM MDT SUN MAR 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT.

POSSIBILITY OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT EAST OF THE
RIO GRANDE VALLEY. SMALL HAIL AND STRONG WINDS ARE POSSIBLE WITH
SOME OF THE THUNDERSTORMS...MAINLY HUDSPETH AND OTERO COUNTIES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

WINDY CONDITIONS EXPECTED TO DEVELOP TUESDAY...WITH A FEW AREAS OF
BLOWING DUST POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Mar 25, 1:42 PM MDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
142 PM MDT SUN MAR 25 2007

NMZ024-TXZ056-260600-
TULAROSA BASIN/SOUTHERN DESERT-HUDSPETH-
INCLUDING THE CITIES OF...ALAMOGORDO...SIERRA BLANCA...DELL CITY
142 PM MDT SUN MAR 25 2007

...STRONG THUNDERSTORMS EXPECTED ACROSS HUDSPETH AND EASTERN OTERO
COUNTIES THIS AFTERNOON...

AN UPPER LEVEL STORM SYSTEM MOVING IN FROM THE SOUTHWEST HAS
HELPED TO TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS IN UNSTABLE
AIR ALREADY IN PLACE ACROSS HUDSPETH COUNTY AND EASTERN OTERO
COUNTY. SOME OF THESE STORMS WILL BE STRONG...WITH HAIL UP TO ONE
HALF INCH IN DIAMETER...WINDS UP TO 50 MPH...AND FREQUENT
LIGHTNING. THUNDERSTORM ACTIVITY IS EXPECTED TO LINGER INTO THE
EVENING HOURS.

HEAVY RAINFALL IS ALSO POSSIBLE FROM SOME STORMS THIS AFTERNOON
AND EVENING. THIS...COMBINED WITH THE SLOW MOTION OF THESE STORMS
COULD RESULT IN LOCALIZED FLOODING.

PLEASE STAY TUNED TO LOCAL MEDIA OUTLETS...NOAA WEATHER
RADIO...OR WWW.WEATHER.GOV/ELPASO FOR UPDATES.

PIEPER

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 2:32 PM MDTSevere Thunderstorm WarningEPZHudspeth43 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.